MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number AB14W050150150
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that an attempt was made to use a nanocross elite to treat a calcified plaque lesion in the left mid distal superficial femoral artery.Degree of tortuosity was moderate.Degree of calcification was severe.Lesion stenosis was 100%.A 7x45 terumo destination sheath was used.A 6.0 spider filter wire was used as guidewire and embolic protection.The vessel was not pre-dilated.The vessel was post-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.50/50 contrast inflation fluid was used.Ifu was followed without issue.Deflation difficulties occurred.No issues noted during inflation.No damage noted to the balloon catheter.The balloon was not fully deflated for removal.The physician gently pulled the inflated balloon in tandem through the sheath with no trauma to the vessel wall, verified through angiography.The balloon catheter did not catch upon the sheath during withdrawal.Device was safely removed.No injury/intervention.Procedure completed by using a ab14w050120150 without issue.
 
Additional Manufacturer Narrative
Product analysis: the device was retunred in a post-inflated state.The device was flushed and a 0.014¿ guidewire was loaded.An indeflator with pressure gauge was used to inflate the balloon to its nominal pressure of 8atms and its rated burst pressure (rbp) of 15atms, without issue.The pressure was released, and negative pressure applied but the balloon would not deflate.Under a microscope, crimping marks were noted on the proximal balloon bond which prevented the balloon from deflating.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18837678
Report Number2183870-2024-00078
Device Sequence Number15328251
Product Code LIT
UDI-Device Identifier00763000110345
UDI-Public00763000110345
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB14W050150150
Device Lot NumberB676885
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer07/03/2024
08/23/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date07/22/2024
08/23/2024
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown